Is all methotrexate the same?

My pharmacy got taken over by a corporate a few months ago. So after years of seeing the same pharmacist, who I got on really well with, he retired and the other guy there. It became a mad house of different locus everytime I went there and they cocked up or lost my repeat prescription. So I moved to another independent. But, and here's the question. My tablets are a different make. Still methotrexate but a different brand. So after years of having no after effects I now feel like I've been hammered the day after taking them. It's come to a head today, hence the question. I've slept for 15 hours, got up at 11 this morning! Feeling like I've got a hangover.

Anyone else had this?

8 Replies

oldestnewest
  • Sorry. Should be locums, not locusts. Although there are a lot of them.😏

  • That's what comes with spending time with animals - they get everywhere.

    MTX is MTX, but the fillers & coatings can be different. You can aks to be prescribed a specific brand if you set out your reasons.

  • That sounds like what I was thinking. As I said, weird. Just hope I can persuade the new pharmacy to try something different.

  • If you have a word with your GP, explain how the different make affects you they should be able to specify the other brand on your prescription. You may find the new chemists will have to order it as a special for you & could take a couple of days longer to fulfil your script, their regular supplier may only stock the one you're getting now.

  • I have same problem. Went for years with little or no problems then the pharmacy changed the brand and now I feel like you described hammered! I asked Boots why they changed them and they said new ones were cheaper. My prescription charges aren't any cheaper though. Changed pharmacy but they are using same ones. All rheumy nurse suggested was to up the folic acid. Doesn't help.

  • It's the same with all drugs....price dictates! On my BP pills the instructions (apart from the pharmacy label) are in any language except English!

  • Hi Dtech,

    Sorry to hear that you're not getting along with your new Methotrexate. Unfortunately there are many manufacturers of this medication and so it sounds like you have been moved onto a cheaper brand. If you aren't getting on with it, please do ask your pharmacist in the first instance or go back to your GP and get him to itemise your preferred brand on the prescription.

    Really hope that you can get this sorted with them and please do contact the NRAS Helpline if you need any further information - 0800 298 7650.

    Kind regards

    Emma-NRAS

  • Thanks for that Emma. I will have a word with them

You may also like...